Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 45, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Apr 16, 2006, 5:36 AM EDT for 6 counties in Florida. It took effect at Apr 16, 2006, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2006, 5:36 AM EDT (09:36 UTC)
- In effect from
- Apr 16, 2006, 12:00 PM EDT
- Expired
- Apr 16, 2006, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 160936 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 536 AM EDT SUN APR 16 2006 FLZ047-054-161045- /O.CAN.KMLB.FW.A.0037.060416T1600Z-060416T2300Z/ SOUTHERN BREVARD-INDIAN RIVER- 536 AM EDT SUN APR 16 2006 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELED THE FIRE WEATHER WATCH. WHILE WEATHER CONDITIONS WILL REMAIN WARM AND DRY...THE DURATION OF CRITICAL RELATIVE HUMIDITIES ARE EXPECTED TO LAST ONLY A COUPLE OF HOURS. $$ FLZ041-044>046-053-141-144-147-161745- /O.UPG.KMLB.FW.A.0037.060416T1600Z-060416T2300Z/ /O.NEW.KMLB.FW.W.0045.060416T1600Z-060416T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- 536 AM EDT SUN APR 16 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STEADY WEST TO SOUTHWEST WINDS WILL PULL VERY DRY AIR INTO EAST CENTRAL FLORIDA AND GENERATE VERY WARM AFTERNOON TEMPERATURES. THESE COMBINED FEATURES ARE EXPECTED TO PRODUCE RELATIVE HUMIDITIES BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ BRAGAW
3 follow-up statements
000 WWUS82 KMLB 161744 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 144 PM EDT SUN APR 16 2006 FLZ041-044>046-053-141-144-147-162300- /O.CON.KMLB.FW.W.0045.000000T0000Z-060416T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- 144 PM EDT SUN APR 16 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. STEADY WEST TO SOUTHWEST WINDS WILL PULL VERY DRY AIR INTO EAST CENTRAL FLORIDA AND GENERATE VERY WARM AFTERNOON TEMPERATURES. THESE COMBINED FEATURES ARE EXPECTED TO PRODUCE RELATIVE HUMIDITIES BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ TES
000 WWUS82 KMLB 161802 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 202 PM EDT SUN APR 16 2006 FLZ041-044>046-053-141-144-147-162300- /O.NEW.KMLB.FW.A.0038.060417T1600Z-060417T2300Z/ /O.CON.KMLB.FW.W.0045.000000T0000Z-060416T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- 202 PM EDT SUN APR 16 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. STEADY WEST TO SOUTHWEST WINDS WILL PULL VERY DRY AIR INTO EAST CENTRAL FLORIDA AND GENERATE VERY WARM AFTERNOON TEMPERATURES. THESE COMBINED FEATURES ARE EXPECTED TO PRODUCE RELATIVE HUMIDITIES BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. SOUTHWEST TO WESTERLY WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 15 TO 20 MPH BY THE AFTERNOON AHEAD OF AN APPROACHING TROUGH ON MONDAY. DISPERSION VALUES WILL BE VERY HIGH AS WELL WHICH WILL LEAD TO INCREASED FIRE SENSITIVITY. CONDITIONS WILL REMAIN VERY WARM AND DRY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ FLZ047-054-058-059-064-170930- /O.NEW.KMLB.FW.A.0038.060417T1600Z-060417T2300Z/ SOUTHERN BREVARD-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- 202 PM EDT SUN APR 16 2006 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. SOUTHWEST TO WESTERLY WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 15 TO 20 MPH BY THE AFTERNOON AHEAD OF AN APPROACHING TROUGH ON MONDAY. DISPERSION VALUES WILL BE VERY HIGH AS WELL WHICH WILL LEAD TO INCREASED FIRE SENSITIVITY. CONDITIONS WILL REMAIN VERY WARM AND DRY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ TES
000 WWUS82 KMLB 161915 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 315 PM EDT SUN APR 16 2006 FLZ047-054-058-059-064-162300- /O.EXA.KMLB.FW.W.0045.000000T0000Z-060416T2300Z/ /O.CON.KMLB.FW.A.0038.060417T1600Z-060417T2300Z/ SOUTHERN BREVARD-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- 315 PM EDT SUN APR 16 2006 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE COMBINATION OF TEMPERATURES IN THE UPPER 80S AND FALLING DEW POINTS HAS PRODUCED RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR COASTAL SECTIONS SOUTH OF CAPE CANAVERAL. SOUTHWEST WINDS HAVE BEEN STRONG ENOUGH TO PROHIBIT THE SEA BREEZE FROM FORMING. HENCE...4 OR MORE HOURS OF LOW RELATIVE HUMIDITY ARE EXPECTED. ON MONDAY...SOUTHWEST TO WEST WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 15 TO 20 MPH BY THE AFTERNOON AHEAD OF AN APPROACHING TROUGH ON MONDAY. DISPERSION VALUES WILL BE VERY HIGH AS WELL WHICH WILL LEAD TO INCREASED FIRE SENSITIVITY. CONDITIONS WILL REMAIN VERY WARM AND DRY. $$ FLZ041-044>046-053-141-144-147-162300- /O.CON.KMLB.FW.W.0045.000000T0000Z-060416T2300Z/ /O.CON.KMLB.FW.A.0038.060417T1600Z-060417T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- 315 PM EDT SUN APR 16 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. STEADY WEST TO SOUTHWEST WINDS WILL PULL VERY DRY AIR INTO EAST CENTRAL FLORIDA AND GENERATE VERY WARM AFTERNOON TEMPERATURES. THESE COMBINED FEATURES ARE EXPECTED TO PRODUCE RELATIVE HUMIDITIES BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. SOUTHWEST TO WESTERLY WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 15 TO 20 MPH BY THE AFTERNOON AHEAD OF AN APPROACHING TROUGH ON MONDAY. DISPERSION VALUES WILL BE VERY HIGH AS WELL WHICH WILL LEAD TO INCREASED FIRE SENSITIVITY. CONDITIONS WILL REMAIN VERY WARM AND DRY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 16, 3:50 AM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 16, 3:50 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 350 AM EDT SUN APR 16 2006 .DISCUSSION... TODAY/TONIGHT... SFC-CIG WRLY FLOW ACROSS THE PENINSULA WITH THE DLM RIDGE PARKED OVER THE FL STRAITS. WINDS WILL TAP AN ARID AND HEAVILY SUPRESSED AIRMASS OVER THE GOMEX: H100-H70 MEAN RH AOB 40%...H85-H50 MEAN RH AOB 20%. THE DRY WRLY FLOW WILL GENERATE ABV CLIMO MAX TEMPS/NEAR CLIMO MIN TEMPS. WEAKER PGRAD OVER THE SRN HALF OF THE PENINSULA DUE TO THE PROXIMITY OF THE RIDGE...MID/LATE AFTN SEABREEZE POSSIBLE S OF THE CAPE BUT WILL BE PINNED NEAR THE COAST. MON-WED...H50 SHORT WAVE TROUGH OVER INITIALLY OVER THE OH VLY MON MORNING WILL DROP SEWD AND SHEAR OUT UNDER THE INFLUENCE OF THE LARGE WRN ATLC VORTEX BY EARLY TUE MORNING. SHORT WAVE RIDGE WILL AMPLIFY SLIGHTLY OVER THE MS AND OH VLYS TUE-WED...THEN GET SHUNTED EWD TO THE ERN SEABOARD BY WED NIGHT. FL WILL REMAIN IN WNW-NW MID/ UPR FLOW ON THE ERN FLANK OF THE RIDGE. AS THE SFC...THE SOUTH FL RIDGE WILL HOLD SWAY THRU MON NIGHT...THEN A VERY WEAK BACK DOOR FRONT WILL DROP SWD OVER THE ATLC WATERS TUE. THIS WILL CAUSE THE RIDGE AND ATTENDANT WRLY FLOW OVER THE CWA TO COLLAPSE AND BE REPLACED BY LIGHT SYNOPTIC ONSHORE FLOW BY WED. WHILE THERE IS SOME SLIGHT MOISTURE INCREASE OVER THE CWA IN ASCN WITH THE REMNANT FRONTAL BDRY...THE MID/UPR RIDGE REMAINS JUST OFF TO OUR W-NW. THIS SHOULD KEEP LOCAL AIR MASS QUITE CAPPED...AND WILL LIKELY SEE NOTHING MORE THAN SOME ENHANCEMENT OF THE DIURNAL CU FIELD FOR A COUPLE DAYS. THU-SAT...UPPER LOW OVER THE NORTH CTRL CONUS WILL VERY SLOWLY DRIFT EWD TWD THE LOWER GREAT LAKES/NERN CONUS...WITH FLAT H50 RIDGING OVER THE SERN CONUS/FL. WEAK SFC HIGH OFFSHORE FL WILL STRENGTHEN AND BECOME THE DOMINANT WX FEATURE INTO THE WEEKEND. BY SAT...ENOUGH WEAK TROUGHING MAY DEVELOP SOUTH OF THE UPPER LOW TO SEND A FRONT INTO THE SERN CONUS..WHICH WOULD STRENGHTEN THE WRLY FLOW OVER FL AND MAKE FOR A WARMER WEEKEND. && .MARINE...NO HIGHLIGHTS. WRLY FLOW AHEAD OF THE TUES BACKDOOR FRONT MAY PUSH SEAS BRIEFLY TO NR 5FT WELL OFFSHORE. DOESNT APPEAR TO BE ANY SIGNIFICANT ONSHORE FLOW THAT WOULD PRODUCE SIGNIFICANT WIND CHOP NEAR SHORE THRU NEXT WEEK. && .AVIATION...VFR ALL SITES THRU 17/12Z. && .FIRE WEATHER...00Z SOUNDINGS STILL SHOW A SIGNIFICANT AMOUNT OF DRY AIR BLO H85. WITH THE DLM RIDGE AXIS PARKED OVER THE FL STRAITS... SFC/BNDRY LYR WINDS WILL BE W/SW FOR MOST OF THE DAY...AND EXPECT CONVECTIVE TEMPS WILL BE MET EASILY OVER THE INTERIOR/NRN COASTAL COUNTIES. WEAKER PGRAD OVER THE SRN HALF OF THE PENINSULA DUE TO THE PROXIMITY OF THE RIDGE...MID/LATE AFTN SEABREEZE POSSIBLE SOUTH OF THE CAPE BUT WILL BE PINNED NEAR THE COAST. EXPECT 4HR DURATIONS WILL BE MET OVER THE INTERIOR FROM OSCEOLA NWD...AND ALONG THE COAST N OF THE CAPE. DURATIONS OVER THE REMAINDER OF THE CWA ARE IN DOUBT WITH THE POSSIBLE SEABREEZE AS WELL AS THE LAKE OKEECHOBEE INFLUENCE. && .PRELIMINARY POINT TEMPS/POPS... DAB 84 63 91 64 / 0 0 0 10 MCO 87 64 91 67 / 0 0 0 10 MLB 85 64 89 66 / 0 0 0 10 VRB 83 65 89 66 / 0 0 0 10 && .MLB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FOR LAKE/VOLUSIA/SEMINOLE/ORANGE/OSCEOLA AND NRN BREVARD COUNTIES NOON UNTIL 7PM. && SHORT TERM...BRAGAW LONG TERM....CRISTALDI
Hazardous weather outlook, Apr 16, 5:20 AM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 520 AM EDT SUN APR 16 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 162130- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 520 AM EDT SUN APR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...RIP CURRENT IMPACT... AN EASTERLY SWELL WILL CONTINUE TO IMPACT THE ATLANTIC BEACHES TODAY AND WILL ENHANCE THE RIP CURRENT THREAT...ESPECIALLY BETWEEN THE HOURS OF 10:00 AM AND 4:30 PM DURING THE OUTGOING TIDE. A RIP CURRENT IS A NARROW CHANNEL OF WATER FLOWING OUTWARD FROM THE SURF ZONE WHICH CAN CARRY EVEN STRONG SWIMMERS INTO DEEP WATER BEYOND THE SAND BAR. TO HELP AVOID THIS THREAT...CHECK WITH YOUR LOCAL BEACH PATROL BEFORE ENTERING THE WATER AND SWIM ONLY AT BEACHES WHERE LIFEGUARDS ARE PRESENT. IF CAUGHT IN A RIP CURRENT TRY TO REMAIN CALM AND SIGNAL FOR HELP. SWIM PARALLEL TO THE COAST UNTIL OUT OF THE PULL OF THE CURRENT AND THEN RETURN TO SHORE. DO NOT TRY TO SWIM DIRECTLY BACK TO SHORE AGAINST THE CURRENT AS THIS IS WHAT CAUSES MOST RIP CURRENT DROWNINGS. ...FIRE WEATHER IMPACT... LONG DURATION OF LOW RELATIVE HUMIDITIES WILL PRODUCE AN ENHANCED FIRE DANGER OVER THE INTERIOR FROM OSCEOLA COUNTY NORTHWARD...AS WELL AS THE COASTAL COUNTIES NORTH OF CAPE CANAVERAL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY INCREASING WEST WINDS MONDAY AND TUESDAY AHEAD OF A COLD FRONT MAY PROMPT SMALL CRAFT ADVISORIES...ESPECIALLY FOR THE OFFSHORE WATERS. WHILE SEAS ARE EXPECTED TO AT OR BELOW 5 FEET WITH THE FRONTAL PASSAGE...THE STRONG OFFSHORE WIND COMPONENT WILL GENERATE CHOPPY SEAS OVER THE OPEN ATLANTIC WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 2:02 PM EDT | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 15 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.